Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 39, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 31, 2015, 3:06 PM EDT for 5 counties in Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2015, 3:06 PM EDT (19:06 UTC)
- Expired
- May 31, 2015, 4:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Blount County, TN, Knox County, TN, Loudon County, TN, McMinn County, TN, Monroe County, TN
The radar
The Knoxville radar (KMRX), 108 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
874
WUUS54 KMRX 311906
SVRMRX
TNC009-093-105-107-123-312000-
/O.NEW.KMRX.SV.W.0039.150531T1906Z-150531T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
306 PM EDT SUN MAY 31 2015
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN KNOX COUNTY IN EAST TENNESSEE...
NORTHWESTERN BLOUNT COUNTY IN EAST TENNESSEE...
NORTHEASTERN MCMINN COUNTY IN EAST TENNESSEE...
LOUDON COUNTY IN EAST TENNESSEE...
NORTHWESTERN MONROE COUNTY IN EAST TENNESSEE...
* UNTIL 400 PM EDT
* AT 306 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SWEETWATER...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...ATHENS...LENOIR CITY...ALCOA...
SWEETWATER...LOUDON...MADISONVILLE...FARRAGUT...LOUISVILLE...
ROCKFORD...EAGLETON VILLAGE...ENGLEWOOD...VONORE...GREENBACK...
FRIENDSVILLE...TELLICO PLAINS...NIOTA...PHILADELPHIA AND FORT
LOUDON S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3557 8469 3564 8462 3565 8459 3566 8457
3567 8454 3568 8452 3568 8453 3570 8452
3577 8440 3577 8439 3578 8438 3579 8438
3598 8411 3576 8379 3531 8441
TIME...MOT...LOC 1906Z 228DEG 26KT 3554 8449
HAIL...0.75IN
WIND...60MPH
$$
DH1 follow-up statement
613
WWUS54 KMRX 311929
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
329 PM EDT SUN MAY 31 2015
TNC009-093-105-107-123-312000-
/O.CON.KMRX.SV.W.0039.000000T0000Z-150531T2000Z/
KNOX TN-BLOUNT TN-MCMINN TN-LOUDON TN-MONROE TN-
329 PM EDT SUN MAY 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHWESTERN KNOX...NORTHWESTERN BLOUNT...NORTHEASTERN MCMINN...
LOUDON AND NORTHWESTERN MONROE COUNTIES...
AT 329 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LOUDON TO 12 MILES SOUTHEAST OF MADISONVILLE...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...ATHENS...LENOIR CITY...ALCOA...SWEETWATER...
LOUDON...MADISONVILLE...FARRAGUT...LOUISVILLE...ROCKFORD...EAGLETON
VILLAGE...ENGLEWOOD...VONORE...GREENBACK...FRIENDSVILLE...TELLICO
PLAINS...NIOTA...PHILADELPHIA AND FORT LOUDON S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3557 8469 3564 8462 3565 8459 3566 8457
3567 8454 3568 8452 3568 8453 3570 8452
3577 8440 3577 8439 3578 8438 3579 8438
3598 8411 3576 8379 3531 8441
TIME...MOT...LOC 1929Z 231DEG 26KT 3580 8440 3537 8426
HAIL...0.75IN
WIND...60MPH
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:45 PM EDT, 21 minutes earlier.
Area forecast discussion, May 31, 2:45 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 245 PM EDT SUN MAY 31 2015 .SHORT TERM (THIS AFTERNOON THROUGH MONDAY)...A WEAK JET STREAK IS MOVING ACROSS THE AREA TODAY ENHANCING CONVECTION OVER AREA. A FRONTAL BOUNDARY IS MOVING SLOWLY SOUTH ACROSS CENTRAL KENTUCKY AND WESTERN HALF OF TENNESSEE. THIS BOUNDARY WILL APPROACH THE AREA OVERNIGHT. AIRMASS IS MODERATELY UNSTABLE WITH CAPES AROUND 1000 J/KG. MODELS SHOW SCATTERED TO NUMEROUS CONVECTION CONTINUING OVER THE REGION THROUGH THE EVENING HOURS...DIMINISHING IN COVERAGE OVERNIGHT. GIVEN PWS AROUND 1.5-1.6 INCHES AND FRONTAL BOUNDARY SLOWLY MOVING INTO THE AREA...TRAINING OF HEAVY RAINS ARE POSSIBLE WITH LOCALIZED FLASH FLOODING. BESIDES THE HEAVY RAIN...THE MAIN CONCERN THIS EVENING AND MONDAY AFTERNOON/EVENING WILL BE STRONG GUSTY WINDS UP TO 50 MPH... SMALL HAIL...HEAVY DOWNPOURS/LOCALIZED RUNOFF ISSUES...AND FREQUENT LIGHTNING. UPPER TROUGH OVER THE WESTERN TENNESSEE VALLEY WILL SLOWLY MOVE ACROSS THE REGION WITH PLENTY OF CLOUD COVER KEEPING TEMPERATURES DOWN FOR MONDAY. .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...SOMEWHAT OF A STAGNANT PATTERN THROUGH MOST OF THE LONGTERM DUE TO A CUT OFF UPPER LEVEL TROUGH. THIS PATTERN WILL ALLOW FOR CHANCES FOR CONVECTION EACH DAY. A FEW STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE MONDAY EVENING BUT STORM INTENSITY SHOULD QUICKLY FADE WITH THE SETTING SUN. A SATURATED MOISTURE PROFILE WITH HIGH PWS COULD RESULT IN SOME BRIEF HEAVY DOWNPOURS. WEAK FRONTAL BOUNDARY GRADUALLY BEGINNING TO MAKE AN EXIT MONDAY NIGHT BUT NOT MOVING ANYWHERE TOO FAST. THE FRONT FINALLY MOVES EAST OF THE APPALACHIAS BY LATE TUESDAY NIGHT. TUESDAY A CUT OFF UPPER LEVEL TROUGH WILL BE POSITIONED SOMEWHERE OVER THE SOUTHERN U.S. POSITIONING OF THE UPPER LEVEL TROUGH IS HARD TO PIN DOWN DUE TO IT'S WEAK AND BROAD NATURE. EXACT LOCATION OF THE TROUGH WILL HAVE AN IMPACT ON OUR PRECIP CHANCES. THE GFS WANTS TO KEEP THE TROUGH CENTERED FURTHER SOUTH WHICH GIVES US HIGHER PRECIP CHANCES DUE TO DEEPER MOISTURE BEING PULLED UP INTO OUR AREA. THE ECMWF SOLUTION STILL GIVES US PRECIP CHANCES BUT NOT AS HIGH BECAUSE IT KEEPS THE TROUGH CENTERED FURTHER NORTH...OVER OUR AREA. THIS NORTHERN TROUGH PLACEMENT KEEPS THE DEEPER MOISTER TO OUR EAST. OVERALL...TROUGH RESIDES SOMEWHERE ACROSS OUR REGION THROUGH AT LEAST FRIDAY...WHEN IT FINALLY DRIFTS OUT OF THE AREA. SO TUESDAY THROUGH FRIDAY THERE WILL BE CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY. COVERAGE WILL DEPEND ON TROUGH LOCATION. STORMS LOOK TO BE THE GENERAL PULSE TYPE DURING THIS PERIOD DUE TO LACK OF SHEAR ASSOCIATED WITH WEAK AND BROAD TROUGH. MODELS IN DISAGREEMENT FOR SATURDAY AND SUNDAY. ECMWF TRIES TO BRING UPPER LEVEL RIDGING IN FROM THE WEST WHILE THE GFS BRINGS IN ANOTHER WEAK TROUGH AND LOW PRESSURE CENTER FROM OUT OF THE NORTH. WON'T GO INTO TOO MUCH DETAIL AT THIS TIME SINCE IT'S AT THE END OF THE LONG TERM AND MODELS AREN'T AGREEING YET. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 67 82 65 80 / 70 70 40 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 65 81 63 79 / 60 70 50 30 OAK RIDGE, TN 67 81 63 79 / 60 70 50 30 TRI CITIES AIRPORT, TN 62 83 62 77 / 50 70 60 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, May 31, 2:48 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 248 PM EDT SUN MAY 31 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-011900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 248 PM EDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...STRONG TO ISOLATED SEVERE THUNDERSTORMS REMAIN POSSIBLE THROUGH THE EARLY EVENING HOURS. A WEAK BOUNDARY WILL MOVE INTO THE AREA OVERNIGHT ENHANCING THE CHANCE OF THUNDERSTORMS. THE AIR MASS WILL BE MOIST AND UNSTABLE WITH STRONG TO ISOLATED SEVERE STORMS EXPECTED. STRONG GUSTY WINDS UP TO 60 MPH...SMALL HAIL...HEAVY RAINS...AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THE STRONGER STORMS. TRAINING OF HEAVY RAIN IS POSSIBLE WITH THE CONCERN OF LOCALIZED FLASH FLOODING THIS EVENING AND AGAIN MONDAY AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ...STRONG TO ISOLATED SEVERE THUNDERSTORMS POSSIBLE AGAIN MONDAY... ANOTHER ROUND CONVECTION IS EXPECTED ON MONDAY WITH THE POSSIBILITY OF A FEW STRONG TO ISOLATED SEVERE STORMS AS THE WEAK BOUNDARY REMAINS NEAR THE EASTERN TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEK. A RISK OF LOCALLY HEAVY RAINFALL WILL EXIST WITH THIS ACTIVITY DUE TO THE MOISTURE RICH ENVIRONMENT THAT WILL BE IN PLACE ACROSS THE REGION. SOME MINOR FLOODING CONCERNS CAN BE EXPECTED IN AREAS THAT RECEIVE PROLONGED RAINFALL FROM MORE THAN ONE ROUND OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 31, 2:19 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
219 PM EDT SUN MAY 31 2015
TNZ083>085-100-311900-
RHEA TN-MEIGS TN-BRADLEY TN-MCMINN TN-
219 PM EDT SUN MAY 31 2015
SIGNIFICANT WEATHER ADVISORY FOR RHEA...MEIGS...BRADLEY...AND MCMINN
COUNTIES UNTIL 300 PM EDT...
AT 219 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CHARLESTON...OR 8 MILES NORTH OF CLEVELAND...MOVING NORTHEAST AT 20
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...ATHENS...DECATUR...CHARLESTON...NIOTA...CALHOUN...
RICEVILLE...PEAKLAND...BIG SPRING...HILLSVIEW AND CLEAR WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3528 8495 3528 8494 3531 8497 3534 8497
3569 8481 3554 8450 3519 8477
TIME...MOT...LOC 1819Z 206DEG 19KT 3530 8484
DHSpecial weather statement, May 31, 2:26 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
226 PM EDT SUN MAY 31 2015
TNZ071-072-074-311900-
SEVIER SMOKY MOUNTAINS TN-BLOUNT SMOKY MOUNTAINS TN-NW BLOUNT TN-
226 PM EDT SUN MAY 31 2015
SIGNIFICANT WEATHER ADVISORY FOR SEVIER SMOKY MOUNTAINS...BLOUNT
SMOKY MOUNTAINS...AND NW BLOUNT COUNTIES UNTIL 300 PM EDT...
AT 226 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF SMOKY MOUNTAINS...FONTANA AREA...OR 16 MILES
SOUTHEAST OF MARYVILLE...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SMOKY MOUNTAINS...FONTANA AREA...TOWNSEND...CADES COVE...GREAT SMOKY
MOUNTAINS N.P....ELKMONT AND ROUNDTOP MOUNTAIN S.P..
LAT...LON 3554 8388 3576 8377 3573 8371 3572 8370
3571 8370 3571 8368 3569 8367 3569 8362
3563 8349 3556 8358 3558 8360 3557 8363
3556 8376
TIME...MOT...LOC 1826Z 213DEG 15KT 3558 8377
SRSpecial weather statement, May 31, 2:32 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 232 PM EDT SUN MAY 31 2015 TNZ016-042-044-311915- WASHINGTON TN-HAWKINS TN-NORTHWEST GREENE TN- 232 PM EDT SUN MAY 31 2015 SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON...HAWKINS...AND NORTHWEST GREENE COUNTIES UNTIL 315 PM EDT... AT 232 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREENEVILLE...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREENEVILLE...TUSCULUM...MOSHEIM...BAILEYTON...DAVY CROCKETT BIRTHPLACE...LIMESTONE...CHUCKY...JEAROLDSTOWN...ROMEO AND TELFORD. LAT...LON 3610 8291 3625 8305 3648 8275 3623 8253 TIME...MOT...LOC 1832Z 235DEG 22KT 3622 8288 SR
Special weather statement, May 31, 2:39 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
239 PM EDT SUN MAY 31 2015
TNZ035-067-083-084-311915-
RHEA TN-ROANE TN-MEIGS TN-MORGAN TN-
239 PM EDT SUN MAY 31 2015
SIGNIFICANT WEATHER ADVISORY FOR RHEA...ROANE...MEIGS...AND MORGAN
COUNTIES UNTIL 315 PM EDT...
AT 239 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROCKWOOD...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KINGSTON...ROCKWOOD...MIDTOWN...FAIRVIEW...HARRIMAN...OAKDALE...EAGLE
FURNACE...PAINT ROCK...GRANDVIEW...PINE ORCHARD...TEN MILE AND PINEY
FALLS S.P..
LAT...LON 3578 8489 3583 8480 3583 8477 3586 8473
3589 8471 3591 8468 3595 8470 3606 8456
3581 8438 3578 8438 3577 8439 3578 8442
3575 8443 3576 8445 3573 8448 3562 8480
TIME...MOT...LOC 1839Z 234DEG 22KT 3581 8471
SRSpecial weather statement, May 31, 2:52 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
252 PM EDT SUN MAY 31 2015
NCZ060-TNZ086-087-101-102-311930-
CHEROKEE NC-SOUTHEAST MONROE TN-NORTHWEST MONROE TN-WEST POLK TN-
EAST POLK TN-
252 PM EDT SUN MAY 31 2015
SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE...SOUTHEAST MONROE...
NORTHWEST MONROE...WEST POLK...AND EAST POLK COUNTIES UNTIL 330 PM
EDT...
AT 252 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DUCKTOWN...MOVING NORTHEAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DUCKTOWN...HIAWASSE DAM...COKER CREEK...VIOLET...COPPERHILL...BULLET
CREEK...UNAKA...TURTLETOWN AND WILLIAM L. DAVENPORT REFUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3507 8454 3534 8440 3522 8410 3499 8432
3499 8439
TIME...MOT...LOC 1852Z 209DEG 10KT 3510 8440
SRSpecial weather statement, May 31, 2:55 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
255 PM EDT SUN MAY 31 2015
TNZ068-085-086-311945-
LOUDON TN-NORTHWEST MONROE TN-MCMINN TN-
255 PM EDT SUN MAY 31 2015
SIGNIFICANT WEATHER ADVISORY FOR LOUDON...NORTHWEST MONROE...AND
MCMINN COUNTIES UNTIL 345 PM EDT...
AT 255 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ATHENS...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ATHENS...SWEETWATER...MADISONVILLE...ETOWAH...ENGLEWOOD...VONORE...
NIOTA...PHILADELPHIA...MCGEE CARSON PENINSULA...FORT LOUDON S.P. AND
CLEAR WATER.
LAT...LON 3549 8469 3564 8458 3565 8458 3566 8457
3567 8454 3568 8452 3571 8452 3571 8450
3575 8446 3558 8418 3536 8452
TIME...MOT...LOC 1855Z 219DEG 20KT 3550 8455
SRThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:34 PM EDT | Special Weather Statement | MRX | Hamilton | 41 min |
| May 31, 12:48 PM EDT | Special Weather Statement | MRX | Hamblen, Jefferson, Knox | 42 min |
| May 31, 12:56 PM EDT | Special Weather Statement | MRX | Hancock | 34 min |
| May 31, 12:58 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Jefferson, Knox, Sevier, Union | 49 min |
| May 31, 1:24 PM EDT | Special Weather Statement | MRX | Hamilton | 51 min |
| May 31, 1:45 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Polk | 60 min |
| May 31, 1:49 PM EDT | Special Weather Statement | MRX | Greene | 41 min |
| May 31, 2:10 PM EDT | Special Weather Statement | MRX | Rhea | 65 min |
| May 31, 2:19 PM EDT | Special Weather Statement | MRX | McMinn, Meigs | 41 min |
| May 31, 2:26 PM EDT | Special Weather Statement | MRX | Sevier | 34 min |
| May 31, 2:32 PM EDT | Special Weather Statement | MRX | Greene | 43 min |
| May 31, 2:39 PM EDT | Special Weather Statement | MRX | Roane | 36 min |
| May 31, 2:52 PM EDT | Special Weather Statement | MRX | Polk | 38 min |
| May 31, 2:55 PM EDT | Special Weather Statement | MRX | Monroe | 50 min |
| May 31, 3:01 PM EDT | Severe Thunderstorm Warning | MRX | Monroe, Polk | 59 min |
| May 31, 3:07 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Loudon, Morgan, Roane | 38 min |
| May 31, 3:25 PM EDT | Areal Flood Advisory | MRX | Monroe, Polk | 2 hr |
| May 31, 3:42 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Knox, Loudon, Roane, Union | 48 min |
| May 31, 3:47 PM EDT | Flash Flood Warning | MRX | Monroe, Polk | 3 hr |
| May 31, 3:49 PM EDT | Special Weather Statement | MRX | Bledsoe | 26 min |
| May 31, 3:59 PM EDT | Special Weather Statement | MRX | Blount, Sevier | 46 min |
| May 31, 4:06 PM EDT | Special Weather Statement | MRX | Marion, Sequatchie | 39 min |
| May 31, 4:18 PM EDT | Areal Flood Advisory | MRX | Marion, Sequatchie | 3 hr |
| May 31, 4:18 PM EDT | Special Weather Statement | MRX | Carter | 42 min |
| May 31, 4:55 PM EDT | Special Weather Statement | MRX | Marion | 50 min |
| May 31, 5:21 PM EDT | Special Weather Statement | MRX | Johnson | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.